Alert archive / Pennsylvania / Special Weather Statements in 2021

Special Weather Statement, NWS State College, PA

July 19, 2021Clinton County, Pennsylvania

NWS State College, PA issued this special weather statement at Jul 19, 2021, 5:46 PM EDT for Clinton County, Pennsylvania. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2021, 5:46 PM EDT (21:46 UTC)
Expired
Jul 19, 2021, 6:00 PM EDT
In force
14 min
Issued by
NWS State College, PA

County Clinton County, PA

The radar

The State College radar (KCCX), 60 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.8 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2021-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 348 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2021-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
348 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1074 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

545 
WWUS81 KCTP 192146
SPSCTP

Special Weather Statement
National Weather Service State College PA
546 PM EDT Mon Jul 19 2021
 
PAZ012-045-192200-
Southern Clinton PA-Northern Clinton PA-
546 PM EDT Mon Jul 19 2021

...STRONG THUNDERSTORMS WILL AFFECT PARTS OF SOUTHERN CLINTON AND
NORTHERN CLINTON COUNTIES UNTIL 600 PM EDT...

At 546 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Dunnstown to near McElhattan. Movement was
south at 15 mph.

Pea size hail and wind gusts of 50 to 55 mph are possible.

Locations impacted include...
Lock Haven, Avis, Dunnstown, Flemington, Castanea, McElhattan,
Loganton and Lock Haven University.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Minor flooding may develop. Do not drive into water covering the
roadway.

&&

LAT...LON 4114 7724 4101 7728 4100 7728 4114 7749
      4126 7745
TIME...MOT...LOC 2146Z 003DEG 11KT 4122 7743 4112 7730 

$$

Banghoff

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jul 19, 2:16 PM EDT, 3 hours 30 minutes earlier.

Area forecast discussion, Jul 19, 2:16 PM EDT, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service State College PA
216 PM EDT Mon Jul 19 2021

.SYNOPSIS...
A mid and upper level trough extending from Southern Quebec
Canada into Eastern PA will create a northwesterly flow of dry
but much warmer air today and Tuesday.

A few weak weather systems will move across the area today and
Tuesday bringing a chance for a few showers across northern PA
and perhaps even a thunderstorm.

This trough is forecast to linger over the area for much of the
week, bringing a much drier week and less humidity then
previous weeks.

&&

.NEAR TERM /THROUGH TONIGHT/...
North to south moving showers are affecting the eastern forecast
area this afternoon...generally along a Route 15 line. A few
lightning strikes have occurred in Lycoming county. Expect these
to continue through the daylight hours, remaining generally east
of a Coudersport to State College to Breezewood line. The
showers are moving quickly so do not expect any water issues in
Tioga county with their low FFG values.

After the showers and clouds diminish this evening, look for
partly cloudy skies areawide along with a trend to
light/variable wind that will help to produce patchy valley fog
once again with little impact.

&&

.SHORT TERM /TUESDAY/...
Tuesday should be the warmest and most humid day off the week
with just a slight chance of a mid to late afternoon shower or
thunderstorms across the northern tier counties of the state.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Persistent upper-level troughing with a mean west-northwest
flow aloft will bring a series of shortwaves and associated cold
fronts across central PA from the midweek into next weekend.
The first of these shortwaves is projected to pass through early
Wednesday, with additional shortwave passages expected Friday
and again next Sunday.

Each shortwave will be accompanied by a chance of showers and
thunderstorms, but lower PWATs (available deep moisture) than
we've seen lately should keep the probability of heavy rainfall
relatively low. Latest guidance supports seasonably warm
temperatures through next weekend.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
Generally VFR conds will persist this aftn under a hazy sky. A
few showers or storms are possible, mainly along and east of
the Susq Valley. A northwesterly breeze of 5-10 kts is expected.

Clearing skies and diminishing winds will likely lead to patchy
valley fog once again tonight. Hinted at this possibility in
the TAFs.

Any valley fog will quickly burn off Tuesday morning, leaving
widespread VFR conds under a hazy sky. A stray late-day shower
or storm is possible across far northern PA.

Outlook...

Wed...Scattered SHRA and PM TSRA.
Thurs...Generally VFR.
Fri...Scattered PM SHRA/TSRA.
Sat...Generally VFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Lambert
NEAR TERM...Tyburski
SHORT TERM...Lambert/Tyburski
LONG TERM...Evanego
AVIATION...Evanego
Hazardous weather outlook, Jul 19, 4:35 AM EDT, 13 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
435 AM EDT Mon Jul 19 2021

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-200845-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming-
Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-
Adams-York-Lancaster-
435 AM EDT Mon Jul 19 2021

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 19, 5:20 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service State College PA
520 PM EDT Mon Jul 19 2021

PAZ041-045-046-192145-
Southern Lycoming PA-Southern Clinton PA-Northern Lycoming PA-
520 PM EDT Mon Jul 19 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SOUTHERN LYCOMING...
SOUTHERN CLINTON...AND NORTHERN LYCOMING COUNTIES UNTIL 545 PM EDT...

At 520 PM EDT, Doppler radar indicated a strong thunderstorm over
Jersey Shore, moving south at 15 mph.

Pea size hail and wind gusts of 50 to 55 mph are possible.

Locations impacted include...
Jersey Shore, Avis, McElhattan, Oval and Salladasburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Minor flooding may develop. Do not drive into water covering the
roadway.

&&

LAT...LON 4128 7718 4112 7714 4110 7736 4121 7735
      4122 7732 4122 7735 4129 7735
TIME...MOT...LOC 2120Z 358DEG 15KT 4122 7728

Banghoff
Special weather statement, Jul 19, 5:22 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service State College PA
522 PM EDT Mon Jul 19 2021

PAZ049-052-192145-
Union PA-Northumberland PA-
522 PM EDT Mon Jul 19 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF UNION AND
NORTHUMBERLAND COUNTIES UNTIL 545 PM EDT...

At 521 PM EDT, Doppler radar indicated a strong thunderstorm over
Allenwood, moving southeast at 20 mph.

Very heavy rain is expected.
Pea size hail and wind gusts of 50 to 55 mph are possible.

Locations impacted include...
Milton, Lewisburg, Watsontown, New Columbia, Allenwood, Delaware Run,
West Milton and McEwensville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Minor flooding may develop. Do not drive into water covering the
roadway.

&&

LAT...LON 4105 7676 4101 7678 4096 7692 4113 7696
      4114 7693 4114 7690 4116 7688 4116 7686
      4106 7675
TIME...MOT...LOC 2121Z 334DEG 15KT 4111 7689

Banghoff
Special weather statement, Jul 19, 5:31 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service State College PA
531 PM EDT Mon Jul 19 2021

PAZ028-056-192145-
Perry PA-Juniata PA-
531 PM EDT Mon Jul 19 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF PERRY AND JUNIATA
COUNTIES UNTIL 545 PM EDT...

At 531 PM EDT, Doppler radar indicated a strong thunderstorm near
Richfield, moving southeast at 15 mph.

Very heavy rain is expected.
Pea size hail and wind gusts of 50 to 55 mph are possible.

Locations impacted include...
Millerstown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Minor flooding may develop. Do not drive into water covering the
roadway.

&&

LAT...LON 4067 7724 4068 7720 4068 7713 4058 7703
      4052 7721
TIME...MOT...LOC 2131Z 336DEG 12KT 4065 7718

Banghoff
Special weather statement, Jul 19, 5:41 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service State College PA
541 PM EDT Mon Jul 19 2021

PAZ028-050-192200-
Juniata PA-Snyder PA-
541 PM EDT Mon Jul 19 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF JUNIATA AND SNYDER
COUNTIES UNTIL 600 PM EDT...

At 541 PM EDT, Doppler radar indicated a strong thunderstorm over
Paxtonville, moving southeast at 15 mph.

Very heavy rain is expected.
Pea size hail and wind gusts of 50 to 55 mph are possible.

Locations impacted include...
Middleburg, Richfield, Mount Pleasant Mills, Paxtonville, Meiserville
and Fremont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Minor flooding may develop. Do not drive into water covering the
roadway.

&&

LAT...LON 4077 7712 4080 7703 4068 7694 4062 7710
TIME...MOT...LOC 2141Z 336DEG 12KT 4074 7707

Banghoff
Special weather statement, Jul 19, 5:43 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service State College PA
543 PM EDT Mon Jul 19 2021

PAZ049-052-192200-
Union PA-Northumberland PA-
543 PM EDT Mon Jul 19 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF UNION AND
NORTHUMBERLAND COUNTIES UNTIL 600 PM EDT...

At 543 PM EDT, Doppler radar indicated a strong thunderstorm near New
Columbia, moving southeast at 15 mph.

Pea size hail and wind gusts of 50 to 55 mph are possible.

Locations impacted include...
Milton, Lewisburg, Linntown, New Columbia, Montandon, Allenwood,
Vicksburg, West Milton and Bucknell.

LAT...LON 4094 7698 4110 7698 4112 7691 4097 7678
      4096 7679
TIME...MOT...LOC 2143Z 336DEG 12KT 4106 7693

Banghoff
Special weather statement, Jul 19, 5:46 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
546 PM EDT Mon Jul 19 2021

PAZ012-045-192200-
Southern Clinton PA-Northern Clinton PA-
546 PM EDT Mon Jul 19 2021

...STRONG THUNDERSTORMS WILL AFFECT PARTS OF SOUTHERN CLINTON AND
NORTHERN CLINTON COUNTIES UNTIL 600 PM EDT...

At 546 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Dunnstown to near McElhattan. Movement was
south at 15 mph.

Pea size hail and wind gusts of 50 to 55 mph are possible.

Locations impacted include...
Lock Haven, Avis, Dunnstown, Flemington, Castanea, McElhattan,
Loganton and Lock Haven University.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Minor flooding may develop. Do not drive into water covering the
roadway.

&&

LAT...LON 4114 7724 4101 7728 4100 7728 4114 7749
      4126 7745
TIME...MOT...LOC 2146Z 003DEG 11KT 4122 7743 4112 7730

Banghoff

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 3:52 PM EDTSpecial Weather StatementCTPDauphin23 min
Jul 19, 4:02 PM EDTSpecial Weather StatementCTPSnyder13 min
Jul 19, 4:15 PM EDTAreal Flood AdvisoryCTPCumberland, Dauphin, Perry2 hr
Jul 19, 4:18 PM EDTSpecial Weather StatementCTPDauphin27 min
Jul 19, 4:24 PM EDTSpecial Weather StatementCTPUnion21 min
Jul 19, 4:32 PM EDTSpecial Weather StatementCTPLycoming13 min
Jul 19, 4:46 PM EDTSpecial Weather StatementCTPLycoming29 min
Jul 19, 4:57 PM EDTAreal Flood AdvisoryCTPLycoming, Tioga2 hr
Jul 19, 5:01 PM EDTSpecial Weather StatementCTPLycoming14 min
Jul 19, 5:02 PM EDTSpecial Weather StatementCTPMontour13 min
Jul 19, 5:10 PM EDTSpecial Weather StatementCTPSnyder20 min
Jul 19, 5:14 PM EDTSpecial Weather StatementCTPColumbia31 min
Jul 19, 5:20 PM EDTSpecial Weather StatementCTPLycoming25 min
Jul 19, 5:22 PM EDTSpecial Weather StatementCTPMontour23 min
Jul 19, 5:31 PM EDTSpecial Weather StatementCTPSnyder14 min
Jul 19, 5:41 PM EDTSpecial Weather StatementCTPSnyder19 min
Jul 19, 5:43 PM EDTSpecial Weather StatementCTPUnion17 min
Jul 19, 5:58 PM EDTSpecial Weather StatementCTPUnion32 min
Jul 19, 6:16 PM EDTSpecial Weather StatementCTPTioga14 min
Jul 19, 6:20 PM EDTSpecial Weather StatementCTPMifflin25 min
Jul 19, 6:24 PM EDTSpecial Weather StatementCTPSnyder21 min
Jul 19, 6:38 PM EDTSpecial Weather StatementCTPClinton22 min
Jul 19, 6:44 PM EDTSpecial Weather StatementCTPJuniata31 min
Jul 19, 6:46 PM EDTSevere Thunderstorm WarningCTPCentre, Mifflin29 min
Jul 19, 6:58 PM EDTSpecial Weather StatementCTPCentre17 min
Jul 19, 7:05 PM EDTSpecial Weather StatementCTPMifflin10 min
Jul 19, 7:15 PM EDTSpecial Weather StatementCTPMifflin30 min
Jul 19, 7:42 PM EDTSpecial Weather StatementCTPMifflin18 min

Nearby

Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.